Alert archive / Nebraska / Wind Advisories in 2013
Wind Advisory 12, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Sep 30, 2013, 3:08 AM MDT for 5 counties in Nebraska. It took effect at Sep 30, 2013, 11:00 AM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2013, 3:08 AM MDT (09:08 UTC)
- In effect from
- Sep 30, 2013, 11:00 AM MDT
- Expired
- Sep 30, 2013, 2:13 PM MDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
Counties Cherry County, NE, Garden County, NE, Grant County, NE, Hooker County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3384 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WWUS73 KLBF 300908 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 408 AM CDT MON SEP 30 2013 ...WIND ADVISORY FOR NORTHWEST NEBRASKA TODAY... .STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP OVER NORTHWEST NEBRASKA TODAY AS A COOL FRONT APPROACHES FROM THE DAKOTAS. NEZ004-005-022>024-094-010000- /O.NEW.KLBF.WI.Y.0012.130930T1700Z-131001T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 408 AM CDT MON SEP 30 2013 /308 AM MDT MON SEP 30 2013/ ...WIND ADVISORY IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL DEVELOP OVER NORTHWEST NEBRASKA LATE THIS MORNING AND CONTINUE THROUGH THE AFTERNOON. * WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY HAVE TROUBLE MAINTAINING CONTROL ON NORTH SOUTH ROUTES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
2 follow-up statements
302 WWUS73 KLBF 301758 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1258 PM CDT MON SEP 30 2013 ...WIND ADVISORY FOR NORTHWEST NEBRASKA TODAY... .STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS THE NORTHWEST HALF OF NEBRASKA THROUGH THIS AFTERNOON. LOCATIONS TO BE IMPACTED ARE NORTH AND WEST OF A LINE FROM OSHKOSH TO MULLEN TO VALENTINE. LOOK FOR WINDS TO DIMINISH THIS EVENING. NEZ004-005-022>024-094-010000- /O.CON.KLBF.WI.Y.0012.000000T0000Z-131001T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 1258 PM CDT MON SEP 30 2013 /1158 AM MDT MON SEP 30 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG WEST TO SOUTHWEST WINDS WILL BE OBSERVED IN AREAS NORTH AND WEST OF A LINE FROM OSHKOSH TO MULLEN TO VALENTINE THROUGH THE AFTERNOON. * WINDS: WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * IMPACTS: HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY HAVE TROUBLE MAINTAINING CONTROL ON NORTH SOUTH ROUTES TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROOKS
013 WWUS73 KLBF 302013 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT MON SEP 30 2013 ...WIND ADVISORY IS CANCELLED... .BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON...WITH THE POSSIBILITY FOR A GUST OR TWO TO 35 MPH. HOWEVER...AS WINDS WILL PRIMARILY BE BETWEEN 20 AND 30 MPH FOR THE REST OF THE AFTERNOON THE WIND ADVISORY HAS BEEN CANCELLED.. NEZ004-005-022>024-094-302115- /O.CAN.KLBF.WI.Y.0012.000000T0000Z-131001T0000Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...CODY...MERRIMAN...KILGORE 313 PM CDT MON SEP 30 2013 /213 PM MDT MON SEP 30 2013/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS WILL PRIMARILY BE BETWEEN 20 AND 30 MPH FOR THE REST OF THE AFTERNOON...WITH A GUST OR TWO TO 35 MPH. WITH WINDS LESS THAN ANTICIPATED...THE WIND ADVISORY HAS BEEN CANCELLED. $$ BROOKS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:35 AM MDT, 33 minutes earlier.
Area forecast discussion, Sep 30, 2:35 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 335 AM CDT MON SEP 30 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 328 AM CDT MON SEP 30 2013 MODELS IN GOOD AGREEMENT IN THE NEAR TERM...WITH COLD FRONTAL PASSAGE INTO THE DAKOTAS AND NORTHWEST NEBRASKA TODAY AND TONIGHT. MAIN FORECAST CHALLENGE WILL BE WINDS AND DEW POINT FORECAST IN RELATION TO FIRE WEATHER CONCERNS. ALL MODELS PRODUCING TIGHT SURFACE PRESSURE GRADIENT OVER NORTHWEST NEBRASKA THIS AFTERNOON...WITH LOW END WIND ADVISORY CRITERIA BEING MET. WILL ISSUE A SMALL AREA WIND ADVISORY FOR NORTHWEST COUNTIES FROM LATE MORNING THROUGH EARLY EVENING. REMAINDER OF THE AREA WILL BE BREEZY WITH WEST TO SOUTHWEST WINDS AT 10 TO 20 MPH WITH HIGHER GUSTS THROUGH THE AFTERNOON. THIN CIRRUS DECK WILL MOVE THROUGH THIS MORNING AND NOT EXPECTED TO AFFECT SURFACE HEATING THROUGH THE DAY WITH TEMPERATURES RISING INTO THE MID 80S. FRONTAL PASSAGE THIS EVENING OVER WESTERN NEBRASKA WITH NORTHWEST WINDS KEEPING ATMOSPHERE MIXED AND TEMPERATURES HOLDING IN THE 40S AND 50S FOR OVER NIGHT LOWS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 328 AM CDT MON SEP 30 2013 MAIN FORECAST HIGHLIGHT WILL BE THE POTENT SYSTEM FORECASTED TO CROSS THE PLAINS MID TO LATE WEEK. OPERATIONAL MODELS AND GEFS ENSEMBLE MEAN ARE IN PRETTY GOOD AGREEMENT THIS MORNING...AND CONFIDENCE HAS INCREASED IN THE FORECAST COMPARED TO 24 HRS AGO. APPEARS WE WILL BEGIN TO SEE THE AFFECTS OF THE SYSTEM AS EARLY AS WEDNESDAY...AS A COLD FRONT IS FORCED SOUTH INTO THE AREA. HAVE ADDED A SLIGHT CHANCE FOR THUNDERSTORMS LATE WEDNESDAY AFTERNOON ALONG THE FRONT ACROSS NORTH CENTRAL THROUGH SOUTHWEST NEBRASKA. INSTABILITY INCREASES AHEAD OF THE FRONT AS GULF MOISTURE IS ADVECTED NORTH INTO THE AREA. SEVERE STORMS SEEM UNLIKELY AT THIS TIME...AS SHEAR IS WEAK. MID LEVEL LAPSE RATES ON THE OTHER HAND ARE QUITE STEEP...SO A FEW STRONG STORMS AND SMALL HAIL CANNOT BE RULED OUT. STORMS BECOME MORE WIDESPREAD ACROSS CENTRAL NEBRASKA WEDNESDAY NIGHT AS A SOUTHERLY LLJ STRENGTHENS. THE COLD FRONT WILL BE SLOW TO MOVE SOUTH THURSDAY...AS SURFACE CYCLOGENESIS COMMENCES ACROSS NORTHEAST COLORADO. THE FRONT WILL SETTLE SOUTH INTO KANSAS BY THURSDAY NIGHT...AND AS THE MAIN UPPER LOW EJECTS EAST ONTO THE PLAINS...EXPECT SHOWERS TO INCREASE IN COVERAGE ACROSS THE AREA TO THE NORTH OF THE FRONT. HAVE KEPT A MENTION OF THUNDER IMMEDIATELY NORTH OF THE FRONT ACROSS SOUTHERN NEBRASKA...WHERE SOME MID LEVEL INSTABILITY LINGERS. BY FRIDAY...A WINDY...CHILLY...AND PERHAPS RAINY DAY APPEARS IN THE OFFING ON THE BACKSIDE OF THE SYSTEM. AT THIS TIME...THE UPPER LOW IS FORECASTED TO TRACK ACROSS NORTHERN NEBRASKA...SO BEST DEFORMATION AND HEAVIER PRECIP REMAINS OFF TO THE NORTH...BUT AT LEAST SOME WRAP AROUND LIGHT RAIN AND GUSTY NORTH WINDS APPEAR LIKELY. SOME LINGERING LIGHT RAIN IS STILL POSSIBLE FRIDAY NIGHT...NORTH WINDS STAY UP AS WELL...AND SHOULD HELP FORGO ANY FROST OR FREEZE AS SKIES CLEAR BY MORNING. NORTHWEST FLOW ALOFT DEVELOPS DURING THE WEEKEND...WITH WESTERLY DOWNSLOPE FLOW AT THE SURFACE. HIGHS BY SUNDAY SHOULD BE BACK INTO THE 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1126 PM CDT SUN SEP 29 2013 A 977 MB LOW PRESSURE SYSTEM...CURRENTLY ALONG THE PACIFIC NORTHWEST COAST...WILL MOVE INLAND INTO SASKATCHEWAN AND MANITOBA AND FILL TO 987 MB BY MONDAY EVENING. VFR WILL CONTINUE ALL AREAS OVERNIGHT THROUGH MONDAY EVENING. STRONG SFC WINDS ARE EXPECTED ACROSS NRN NEBRASKA MONDAY AFTERNOON. OTHERWISE HIGH CLOUDINESS WILL CONTINUE. && .FIRE WEATHER... ISSUED AT 328 AM CDT MON SEP 30 2013 SOME CONCERN WITH FIRE WEATHER ESPECIALLY OVER NORTHWEST NEBRASKA FIRE ZONES...WHERE A LOW END WIND ADVISORY WILL BE ISSUED. MINIMUM RELATIVE HUMIDITY FALLING INTO THE UPPER TEENS JUST ABOVE CRITERIA. THE AREA HAD A THIRD OF AN INCH OF PRECIPITATION OVER THE WEEKEND AND A GOOD DOUSING LAST WEEK. FUELS TABLE FROM THE 23RD INDICATE THAT FUELS ARE THERE...SO WILL MENTION IN THE HAZARDOUS WEATHER OUTLOOK ABOUT HEIGHTENED FIRE WEATHER CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...TAYLOR AVIATION...CDC FIRE WEATHER...POWER
Hazardous weather outlook, Sep 29, 2:19 PM MDT, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CDT SUN SEP 29 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-302030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CDT SUN SEP 29 2013 /219 PM MDT SUN SEP 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL BE IN PLACE THROUGH LATE THIS AFTERNOON...FROM OSHKOSH TO THEDFORD TO AINSWORTH AND AREAS TO THE NORTH AND WEST. SOUTHWEST WINDS WILL GUST TO 30 MPH WITH RELATIVE HUMIDITY DOWN TO 15 PERCENT IN THESE AREAS. FLOODING CONTINUES ALONG THE PLATTE RIVER ACROSS EASTERN LINCOLN COUNTY...INCLUDING THE BRADY VICINITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH THURSDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. FLOODING WILL CONTINUE THROUGH MID WEEK ALONG THE PLATTE RIVER ACROSS EASTERN LINCOLN COUNTY. FOR DETAILED INFORMATION REGARDING THE ONGOING FLOODING...PLEASE REFER TO THE LATEST FLOOD WARNING PRODUCTS AND RIVER STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
Nearby
Wind Advisories in Nebraska, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.